Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suffered from GAD. Prescribed fluoxitine and propranolol. Experiencing a strange buzzing sensation in head. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I initially suffered from GAD in 2005 and weaned off 20mg of fluoxitine about 6 years later. Out of the blue my GAD came back and i have been on 20mg of fluoxitine and 80mg of propranolol since XXXXXXX 2013 (my Dr had prescribed 40mg of fluoxitine but in 2005 I felt it was too much and it was like living in a bubble so I just took 20mg. I was signed off work as the anxiety and side effects were unbearable. 3 weeks ago I was signed as fit to work from home and although I was much better I was experiencing a strange buzzing sensation at the front of my brain (almost like my body trying to have an anxiety attack but the tablets stopping it).

8 days ago I increased my dosage to 40mg and annoyingly my anxiety has returned, although it is to a lesser extent compared to the side effects of me going from zero fluoxitine to 20mg, I do not know how I managed to get through that transition. I understand that by increasing to 40mg my anxiety levels will be heightened for a while, and I want the fluoxitine to work as I have already been out of my office since XXXXXXX

For the past 2 nights as I have been falling asleep I have experienced strange visual hallucinations could the increased dose be causing this?

For the past 8 days I have taken 20mg of fluoxitine and 40mg of propranolol in the morning on waking and 20mg of fluoxitine and 40mg of propranolol before bedtime.

Posted Sat, 12 Oct 2013 in Depression
Answered by Dr. Payman Hajiazim 3 hours later
Brief Answer:
Hi, It is easily manageable.

Detailed Answer:
Hi there, thanks for asking. When you increase the dose of fluoxetine, if you feel anxious, they may add a medication from the class of benzodiazepine to control the anxiety. Then they decrease the dose of the medication added in one or two months.

Hallucinations could be related to fluoxetine dose increment as a known side effect which is benign. Let me know if you have any other question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor